Acetaminophen and diphenhydramine
Name: Acetaminophen and diphenhydramine
- Acetaminophen and diphenhydramine missed dose
- Acetaminophen and diphenhydramine drug
- Acetaminophen and diphenhydramine side effects
- Acetaminophen and diphenhydramine effects of
How should I take acetaminophen and diphenhydramine?
Use this medication exactly as directed on the label, or as prescribed by your doctor. Do not take this medicine for longer than recommended. Cold or allergy medicine is usually taken only for a short time until your symptoms clear up.
Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.
Stop taking the medicine and call your doctor if you still have a fever after 3 days, or you still have pain after 10 days (or 5 days if treating a child). Also call your doctor if your symptoms get worse, or if you have any redness or swelling.
If you need surgery or medical tests, tell the doctor ahead of time if you have taken this medicine within the past few days.
Store at room temperature away from moisture and heat.
What happens if I miss a dose?
Since this medicine is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.
What should I avoid while taking acetaminophen and diphenhydramine?
Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.
Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.
This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.
What other drugs will affect acetaminophen and diphenhydramine?
Other drugs may interact with acetaminophen and diphenhydramine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell each of your health care providers about all medicines you use now and any medicine you start or stop using.
What are some side effects that I need to call my doctor about right away?
WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:
- Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
- Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
- Not able to pass urine or change in how much urine is passed.
- A very bad skin reaction (Stevens-Johnson syndrome/toxic epidermal necrolysis) may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin (with or without fever); red or irritated eyes; or sores in your mouth, throat, nose, or eyes.
What are some other side effects of this drug?
All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:
- Feeling sleepy.
- Feeling nervous and excitable.
These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.
You may report side effects to the FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.